MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIXADV BR 5PK-3SUTURE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIXADV BR 5PK-3SUTURE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222320
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number and expiration date are not currently available.
 
Event or Problem Description
It was reported by our sales rep that while surgeon was attempting to use a healix advance br triple loaded anchor with orthocord for a rotator cuff repair.After creating his pilot hole with the mitek awl, he attempted to insert the anchor, and after initial difficulty of getting the anchor inserted, he noticed that the distal tip of the anchor had bent, at which point he deemed it unusable.The surgeon had another healix anchor opened and the case was continued without any further mishaps.There were no patient consequences.
 
Additional Manufacturer Narrative
Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4.5 HEALIXADV BR 5PK-3SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7495320
Report Number1221934-2018-50591
Device Sequence Number238496
Product Code MAI
UDI-Device Identifier10886705021482
UDI-Public10886705021482
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222320
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1